Alert archive / Kansas / Flood Watches in 2007

Flood Watch 2, NWS Dodge City, KS

March 28, 200721 counties in Kansas

NWS Dodge City, KS issued this flood watch at Mar 28, 2007, 2:03 PM CDT for 21 counties in Kansas. It took effect at Mar 28, 2007, 6:00 PM CDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Mar 28, 2007, 2:03 PM CDT (19:03 UTC)
In effect from
Mar 28, 2007, 6:00 PM CDT
Expired
Mar 29, 2007, 11:19 AM CDT
In force
17 hr
Issued by
NWS Dodge City, KS
Flood severity
None
All 21 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Gray County, KS, Haskell County, KS, Hodgeman County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 23 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.1 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2007-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2007-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 334 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1168 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
334 m²/s²
0-3 km storm-relative helicity
293 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KDDC 281903
FFADDC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DODGE CITY KS
203 PM CDT WED MAR 28 2007

...THUNDERSTORMS EXPECTED TO PRODUCE HEAVY RAINFALL...

.A POWERFUL STORM SYSTEM ACROSS COLORADO WILL BRING THE POTENTIAL
FOR SEVERE THUNDERSTORMS AND HEAVY RAIN TO MUCH OF SOUTHWEST
KANSAS THROUGH THURSDAY AFTERNOON. RAINFALL AMOUNTS IN EXCESS OF
ONE INCH WITH ANY GIVEN THUNDERSTORM WILL BE POSSIBLE. SEVERAL
STORMS COULD MOVE ACROSS THE SAME AREA ALLOWING FOR PONDING OF
WATER IN FIELD AND ROADWAYS. 

KSZ030-031-043>046-063>066-076>081-086>090-290315-
/O.NEW.KDDC.FA.A.0002.070328T2300Z-070329T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-
HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-SEWARD-MEADE-CLARK-COMANCHE-
BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON...
LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...SUBLETTE...
SATANTA...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...
LEWIS...GREENSBURG...HAVILAND...PRATT...LIBERAL...KISMET...
MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
203 PM CDT WED MAR 28 2007

...FLOOD WATCH IN EFFECT FROM 6 PM CDT THIS EVENING THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL 
  KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS...INCLUDING 
  THE FOLLOWING AREAS...IN CENTRAL KANSAS...ELLIS AND RUSH. IN 
  SOUTH CENTRAL KANSAS...BARBER...COMANCHE...EDWARDS...KIOWA...
  PAWNEE...PRATT AND STAFFORD. IN SOUTHWEST KANSAS...CLARK...
  FINNEY...FORD...GRAY...HASKELL...HODGEMAN...MEADE AND SEWARD. 
  IN WEST CENTRAL KANSAS...LANE...NESS...SCOTT AND TREGO.

* FROM 6 PM CDT THIS EVENING THROUGH THURSDAY AFTERNOON

* THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING ACROSS
  SOUTHWEST KANSAS. TOTAL RAINFALL AMOUNTS COULD EXCEED THREE
  INCHES IN SOME LOCATIONS. SATURATED GROUND FROM PREVIOUS RAIN
  AND SNOWMELT WILL ALLOW FOR PONDING OF WATER IN FIELDS AND
  DITCHES. CAUTION IS URGED DURING OVERNIGHT TRAVEL AS SECONDARY
  ROADWAY COULD BE COVERED IN WATER.


A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.  YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

$$
3 follow-up statements
000 
WGUS63 KDDC 290348
FFADDC

FLOOD WATCH
NATIONAL WEATHER SERVICE DODGE CITY KS
1048 PM CDT WED MAR 28 2007

...THUNDERSTORMS EXPECTED TO PRODUCE HEAVY RAINFALL EARLY THURSDAY...

.A POWERFUL STORM SYSTEM WILL CONTINUE TO SLOWLY MOVE ACROSS
COLORADO OVERNIGHT AND PRODUCE THE POTENTIAL HEAVY RAIN TO MUCH
OF SOUTHWEST KANSAS THROUGH THURSDAY AFTERNOON. RAINFALL AMOUNTS
IN EXCESS OF ONE INCH WITH ANY GIVEN THUNDERSTORM WILL BE
POSSIBLE. SEVERAL STORMS COULD MOVE ACROSS THE SAME AREA ALLOWING
FOR PONDING OF WATER IN FIELD AND ROADWAYS.

KSZ030-031-043>046-063>066-076>081-086>090-291200-
/O.CON.KDDC.FA.A.0002.000000T0000Z-070329T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-
HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-SEWARD-MEADE-CLARK-COMANCHE-
BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON...
LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...SUBLETTE...
SATANTA...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...
LEWIS...GREENSBURG...HAVILAND...PRATT...LIBERAL...KISMET...
MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION...
MEDICINE LODGE...KIOWA...SUN CITY
1048 PM CDT WED MAR 28 2007

...FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST 
  KANSAS AND WEST CENTRAL KANSAS...INCLUDING THE FOLLOWING 
  AREAS...IN CENTRAL KANSAS...ELLIS AND RUSH. IN SOUTH CENTRAL 
  KANSAS...BARBER...COMANCHE...EDWARDS...KIOWA...PAWNEE...PRATT 
  AND STAFFORD. IN SOUTHWEST KANSAS...CLARK...FINNEY...FORD...
  GRAY...HASKELL...HODGEMAN...MEADE AND SEWARD. IN WEST CENTRAL 
  KANSAS...LANE...NESS...SCOTT AND TREGO.

* THROUGH THURSDAY AFTERNOON

* TOTAL RAINFALL OVERNIGHT INTO EARLY THURSDAY COULD EXCEED THREE
  INCHES IN SOME LOCATIONS. SATURATED GROUND FROM PREVIOUS RAIN
  AND SNOWMELT WILL ALLOW FOR PONDING OF WATER IN FIELDS AND
  DITCHES. CAUTION IS URGED DURING OVERNIGHT TRAVEL AS SECONDARY
  ROADWAY COULD BE COVERED IN WATER.



A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.  YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

$$

18
000 
WGUS63 KDDC 290928
FFADDC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DODGE CITY KS
428 AM CDT THU MAR 29 2007

...THUNDERSTORMS EXPECTED TO PRODUCE HEAVY RAINFALL THURSDAY...

.A COMPLEX OF THUNDERSTORMS MOVING JUST EAST OF THE AREA HAS
PRODUCED 1 TO 2 INCHES OF RAINFALL IN SOME PLACES...WITH LIGHT
RAIN CONTINUING THROUGH THE EARLY MORNING. THUNDERSTORMS WILL
REDEVELOP ALONG AND AHEAD OF A FRONTAL BOUNDARY THIS
AFTERNOON...MAINLY EAST OF A HAYS TO COLDWATER LINE. THESE
THUNDERSTORMS COULD PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF
RAINFALL IN ISOLATED LOCATIONS. IF THESE THUNDERSTORMS OCCUR OVER
ALREADY SATURATED GROUND...AREAL FLOODING COULD BE A PROBLEM.

KSZ030-043>045-063-064-076>078-086>088-291030-
/O.CAN.KDDC.FA.A.0002.000000T0000Z-070329T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TREGO-SCOTT-LANE-NESS-FINNEY-HODGEMAN-HASKELL-GRAY-FORD-SEWARD-
MEADE-CLARK-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
SCOTT CITY...DIGHTON...NESS CITY...GARDEN CITY...KALVESTA...
JETMORE...HANSTON...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...
DODGE CITY...BUCKLIN...LIBERAL...KISMET...MEADE...FOWLER...
ASHLAND...MINNEOLA
428 AM CDT THU MAR 29 2007

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS HAS BEEN CANCELLED. 

RAINFALL HAS MOVED EAST OF THE AREA EARLY THIS MORNING. NO
ADDITIONAL THUNDERSTORM REDEVELOPMENT IS EXPECTED.

$$

KSZ031-046-065-066-079>081-089-090-291730-
/O.EXT.KDDC.FA.A.0002.000000T0000Z-070330T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...
RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER...
PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
428 AM CDT THU MAR 29 2007

...FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF CENTRAL KANSAS AND SOUTH CENTRAL KANSAS...
  INCLUDING THE FOLLOWING AREAS...IN CENTRAL KANSAS...ELLIS AND 
  RUSH. IN SOUTH CENTRAL KANSAS...BARBER...COMANCHE...EDWARDS...
  KIOWA...PAWNEE...PRATT AND STAFFORD.

* THROUGH THIS EVENING

* ADDITIONAL THUNDERSTORM DEVELOPMENT THIS AFTERNOON COULD BRING
  UP TO THREE INCHES OF TOTAL RAINFALL IN SOME LOCATIONS.
  SATURATED GROUND FROM PREVIOUS RAIN AND SNOWMELT WILL ALLOW FOR
  PONDING OF WATER IN FIELDS...DITCHES...AND SOME SECONDARY ROADS.

A WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT
FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR
POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING
SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$

26
000 
WGUS63 KDDC 291619
FFADDC

FLOOD WATCH
NATIONAL WEATHER SERVICE DODGE CITY KS
1119 AM CDT THU MAR 29 2007

...THE THREAT FOR FLOODING HAS ENDED...

.THUNDERSTORMS OVERNIGHT AND THIS MORNING HAVE MOVED EAST OF THE
AREA. 

KSZ031-046-065-066-079>081-089-090-291730-
/O.CAN.KDDC.FA.A.0002.000000T0000Z-070330T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...
RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT...COLDWATER...
PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
1119 AM CDT THU MAR 29 2007

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF CENTRAL KANSAS AND SOUTH CENTRAL
KANSAS HAS BEEN CANCELLED. HEAVY RAIN HAS MOVED EAST OF THE AREA
DIMINISHING THE THREAT FOR FLOODING.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this flood watch went out at Mar 28, 12:12 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Mar 28, 12:12 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
1212 PM CDT WED MAR 28 2007

.AVIATION...

CLEARLY THE MAIN CHALLENGE IS TIMING OF THE THUNDERSTORMS OVER THE
GCK/DDC/HYS TERMINALS. BEFORE STORMS DEVELOP LATE THIS
AFTERNOON/EARLY EVENING...WINDS WILL REMAIN ABOUT 16025G35KT OVER
PRETTY MUCH ALL OF SOUTHWESTERN AND WEST CENTRAL KANSAS. AM
ANTICIPATING THE MAIN THUNDERSTORM ACTIVITY TO DEVELOP LATE THIS
AFTERNOON OVER THE WESTERN PANHANDLES NORTHWARD ALONG THE KS/CO
BORDER...THEN MATURE DURING THE EARLY EVENING HOURS OVER FAR
SOUTHWESTERN KANSAS. BY MID-EVENING...SEVERE THUNDERSTORMS SHOULD
BE APPROACHING KGCK AND WILL HAVE +TSRA TIMED ROUGHLY 0130 TO
0300Z. THE EASTERN PROGRESSION OF STORMS IS DIFFICULT TO
ANTICIPATE GIVEN THE STRONG DEEP LAYER SOUTHERLY FLOW...SO WILL
TIME THE HEAVIEST STORMS (+TSRA) IN HAYS AND DODGE CITY ROUGHLY
0330 TO 0500Z. AFTER THE MAIN SEVERE THUNDERSTORMS...THINK THERE
WILL BE OTHER NON-SEVERE OR MARGINALLY SEVERE STORMS AFFECTING ALL
THREE TERMINALS THROUGH MUCH OF THE OVERNIGHT HOURS, SO HAVE A
PROB30 GROUP IN THERE THROUGH ROUGHLY 10Z AT GCK AND 11-12Z AT DDC
AND HYS.  -UMSCHEID

&&

.PREV DISCUSSION... /ISSUED 324 AM CDT WED MAR 28 2007/

DISCUSSION...

DAYS 1-2...

TODAY SEVERE WEATHER WILL BE THE KEY CONCERN...WITH STRONG WINDS A
SECONDARY CONCERN.

THE LATEST RUNS OF THE NGM...NAM...GFS AND CANADIAN ARE IS SLIGHT
DISAGREEMENT WITH THE STRONG...DYNAMIC SYSTEM APPROACHING FROM THE
WEST. THE GFS AND UKMET HAVE A DRY LINE SETTING UP SOME 40-60
MILES FARTHER WEST THAN DOES THE NAM...CANADIAN AND NGM. FOR NOW
AND PARTLY DUE TO CONTINUITYS SAKE...HAVE KEEP THE GREATEST RISK
OF SEVERE WEATHER AFTER 21Z AND ACROSS THE EASTERN 1/3RD OF OUR
CWA. THE STORMS WILL LIKELY CONTINUE INTO THE DARK HOURS AFTER
SUNSET...WITH HEAVY RAIN A DEFINITE THREAT. IN THE NEARER
TERM...THE SHEAR AND VEERING OF THE WINDS NEAR THE DRY LINE WILL
BE ENOUGH FOR A TORNADO OR TWO TO FORM. THE INITIATION REGION MAY
BE JUST SOUTH OF THE OKLAHOMA LINE...BUT TRAJECTORIES WILL CARRY
ANY DEVELOPED STORM INTO OUR CWA EASILY. STORM MOVEMENT SHOULD BE
AROUND 240/35KTS. ALSO...WITH THE COLD POOL CROSSING OUR CENTRAL
AND SOUTHERN CWA AROUND 29/00Z...EXPECT SOME LARGE HAIL WITH ANY
STORM THAT SOARS ABOVE 45 THOUSAND FEET OR SO. PW IN THE COLUMN
LOOKS TO BE 1.85 INCH OR GREATER. THE NPW WIND ADVISORY STILL
CONTINUES BUT EXPANDED EAST FOR ALL OF THE DDC CWA...AND TRIMMED
THE END TIME TO 8 PM CDT.

TONIGHT...SEVERE WEATHER WILL REMAIN A RISK WITH LARGE HAIL AND
HEAVY RAIN THE PRIMARY THREATS. DO NOT EXPECT THERE TO BE TOO MUCH
OF A TORNADO THREAT AFTER DARK...AS A COLD FRONT SHOULD HAVE
OVERTAKEN MOST OF THE DRY LINE BY THEN. AGAIN...THE BEST CHANCES
FOR HAIL AND HEAVY RAIN WILL BE IN THE EASTERN 1/3RD OF OUR CWA.

THE FRONT SEEMS TO SLOW DOWN JUST EAST OF CENTRAL KANSAS ON
THURSDAY...THUS SMALL POPS ARE WARRANTED IN OUR SOUTHEAST. THIS
CONVECTION SHOULD BE MUCH MILDER AND SEVERE WORDING WILL NOT BE
INCLUDED.

TEMPERATURES SHOULD RISE NICELY TODAY AHEAD OF THE EASTWARD
MARCHING DRY LINE. RAISED MINS A BIT TONIGHT THINKING THE DEW
POINTS WILL STAY UP...ESPECIALLY IN THE SOUTHEAST. TOMORROW SHOULD
BE 10 DEGREES OR SO COOLER IN POST FRONTAL CLOUDINESS. THEN WENT
ABOUT THE SAME FOR MINS ON FRIDAY NIGHT. WINDS SHOULD STAY UP IN
THE 10 TO 15 MPH RANGE AND NOT ALLOW TOO MUCH DIURNAL DROP.

DAYS 3-7...

AFTER THE PACIFIC COLD FRONT SWEEPS THROUGH THE AREA THURSDAY,
LOW LEVEL MOISTURE WILL BE HARD TO COME BY IN WESTERN KS.
ANOTHER VORT LOBE WILL ROTATE AROUND THE MAIN TROUGH FRIDAY
AND FRIDAY NIGHT, BUT THE ABSENCE OF LOW LEVEL MOISTURE MAY PRECLUDE
RAIN. THE BEST CHANCE FOR RAIN WILL BE EAST OF DDC WHERE SOME LOW
LEVEL MOISTURE WILL REMAIN. I STILL CARRIED 20-30 POPS FOR AREAS
SOUTHEAST OF DDC FOR FRIDAY AFTERNOON INTO FRIDAY EVENING.
THE UPPER SYSTEM WILL SLOWLY MOVE AWAY FROM WESTERN KS SATURDAY
INTO SUNDAY. AS USUAL THE NAM WAS NOT UNUSABLE PAST 48 HOURS
AND I USED THE ECMWF/UKMET AND GFS. A WARMUP WILL COMMENCE ON
MON/TUE WITH HIGHS POSSIBLY INTO THE 80S BY TUE. AN UPPER TROUGH
WILL MOVE ACROSS THE PLAINS LATE MONDAY INTO EARLY TUESDAY.
THE BEST CHANCE OF STORMS WITH THIS SYSTEM WILL BE IN THE FAR
EAST. UNLIKE THE PRESENT SYSTEM, THIS SYSTEM WILL PROBABLY NOT DRAW
THE MOISTURE AS FAR WEST SINCE IT WILL BE MORE PROGRESSIVE.

&&

FN12/24/25
Hazardous weather outlook, Mar 28, 9:15 AM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
915 AM CDT WED MAR 28 2007

KSZ061-074-084-291030-
HAMILTON-STANTON-MORTON-
915 AM CDT WED MAR 28 2007 /815 AM MDT WED MAR 28 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING
TO 8 PM CDT /7PM MDT/ THIS EVENING.

SOUTH WINDS WILL INCREASE IN EXCESS OF 30 MPH BY LATE MORNING WITH
GUSTS TO 45 MPH. WINDS WILL BEGIN TO DIMINISH AFTER SUNSET.

A LINE OF STORMS WILL DEVELOP ALONG A COLD FRONT THIS EVENING AFTER
6 PM CDT. THESE STORMS COULD BE SEVERE WITH WIND GUSTS IN EXCESS OF
60 MPH AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ062-075-085-291030-
KEARNY-GRANT-STEVENS-
915 AM CDT WED MAR 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
KANSAS.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT FROM 10 AM CDT THIS MORNING TO 8 PM CDT
THIS EVENING.

SOUTH WINDS WILL INCREASE IN EXCESS OF 30 MPH BY LATE MORNING WITH
GUSTS TO 45 MPH. WINDS WILL BEGIN TO DIMINISH AFTER SUNSET.

ISOLATED THUNDERSTORMS WILL DEVELOP AFTER 3 PM ALONG THE DRYLINE
FROM LAKIN TO ULYSSES TO HUGOTON. HAIL UP TO GOLFBALL SIZE OR
LARGER IS POSSIBLE WITH THE STRONGEST STORMS.

AN ADDITIONAL LINE OF STORMS WILL DEVELOP ALONG A COLD FRONT THIS
EVENING AFTER 7 PM. THESE STORMS COULD ALSO BE SEVERE WITH DAMAGING
WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS MAY BE NEEDED AFTER 3 PM THIS AFTERNOON.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ043-044-063-076-077-086-291030-
SCOTT-LANE-FINNEY-HASKELL-GRAY-SEWARD-
915 AM CDT WED MAR 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT FROM 10 AM CDT THIS MORNING TO 8 PM CDT
THIS EVENING.

SOUTH WINDS WILL INCREASE IN EXCESS OF 30 MPH BY LATE MORNING WITH
GUSTS TO 45 MPH. WINDS WILL BEGIN TO DIMINISH AFTER SUNSET.

THUNDERSTORMS WILL DEVELOP AFTER 3 PM AND QUICKLY BECOME SEVERE WITH
HAIL UP TO GOLFBALL SIZE OR LARGER. TORNADOES ARE ALSO POSSIBLE.

STORMS WILL CONTINUE THROUGH MIDNIGHT AND POSSIBLY INTO THE EARLY
MORNING HOURS ON THURSDAY. THE MAIN THREAT WITH THE OVERNIGHT
THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. IN
ADDITION...HEAVY RAINFALL COULD CAUSE LOCALIZED FLOODING.
REMEMBER...NEVER DRIVE YOU CAR THROUGH FLOODED ROADS. BE ESPECIALLY
CAUTIOUS AT NIGHT SINCE WATER COVERING ROADWAYS WILL BE HARDER TO
SEE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL BE NEEDED AFTER 3 PM THIS AFTERNOON.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ030-031-045-046-064>066-078>081-087>090-291030-
TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-
PRATT-MEADE-CLARK-COMANCHE-BARBER-
915 AM CDT WED MAR 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS
AND SOUTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT FROM 10 AM CDT THIS MORNING TO 8 PM CDT
THIS EVENING.

SOUTH WINDS WILL INCREASE IN EXCESS OF 30 MPH BY LATE MORNING WITH
GUSTS TO 45 MPH. WINDS WILL BEGIN TO DIMINISH AFTER SUNSET.

THUNDERSTORMS WILL MOVE ACROSS THE AREA FROM THE SOUTHWEST LATE THIS
AFTERNOON AFTER 4 PM. THESE STORMS COULD BE SEVERE WITH HAIL UP TO
GOLFBALL SIZE OR LARGER AND A FEW TORNADOES.

ANOTHER ROUND OF THUNDERSTORMS WILL MOVE ACROSS THE AREA AFTER
MIDNIGHT AND CONTINUE THROUGH DAYBREAK. THESE STORMS WILL BE MORE
WIDESPREAD AND MAY ALSO BE SEVERE. DAMAGING WIND AND LARGE HAIL WILL
BE THE MAIN THREAT WITH THESE THUNDERSTORMS. TORRENTIAL RAINFALL IS
POSSIBLE IN THESE STORMS WITH LOCALIZED FLOODING. BE ESPECIALLY
CAUTIOUS AT NIGHT SINCE WATER COVERING ROADWAYS WILL BE HARDER TO
SEE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WITH HEAVY RAINFALL MAY CONTINUE THROUGH NOON
THURSDAY. LOCALIZED FLOODING IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL BE NEEDED AFTER 4 PM THIS EVENING.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

FINCH/30

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 6:14 PM CDTSevere Thunderstorm WarningDDCHamilton34 min
Mar 28, 6:42 PM CDTSevere Thunderstorm WarningDDCMeade48 min
Mar 28, 6:56 PM CDTSevere Thunderstorm WarningDDCHamilton34 min

Nearby

Flood Watches in Kansas, 2007Every flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.